Arkansas, 2011Winter Storm in Arkansas, January 9, 2011
January 9, 2011 · NWS SHV · 9 events in 9 counties and zones
A significant winter storm affected all of Southwest and South Central Arkansas on Sunday, January 9th. This storm system moved out of the Texas Hill Country late on January 8th and moved into the Southern Plains and Lower Mississippi Valley during the day Sunday January 9th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant winter storm affected all of Southwest and South Central Arkansas on Sunday, January 9th. This storm system moved out of the Texas Hill Country late on January 8th and moved into the Southern Plains and Lower Mississippi Valley during the day Sunday January 9th. An area of low pressure at the surface and in the lower levels of the atmosphere developed offshore the Southeast Texas Gulf Coast and remained offshore the Louisiana Gulf Coast during the day of the event. This low pressure system helped to feed moisture into the region from the south. Initially, the lower levels of the atmosphere were very dry, but lift provided by the storm system helped to moisten and cool the lower levels of the atmosphere such a combination of freezing rain, sleet and snow were the result across all of South and Southwest Arkansas. The transition from freezing rain and sleet to all snow was quick during the morning of January 9th across the region. The storm system exited the region late on January 9th but not before dumping some impressive freezing rain, sleet and snowfall totals across the southern half of the state. Generally, one quarter to one half inch of freezing rain and sleet was reported initially across portions of Southwest and South Central Arkansas with the snow being the predominant precipitation type during the afternoon and evening of January 9th. Following are some snowfall totals for January 9th across South and Southwest Arkansas: 8 inches in Ashdown, 7 inches in Dierks and Nashville, 6 inches in Hope, 6 miles north of Lewisville, and Texarkana, 5 inches in Dequeen and Tolette, 4 inches in Lewisville, 2 inches in Magnolia and 1 inch in El Dorado. There were numerous reports of traffic accidents across the southern half of the state including isolated power outages as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 9, 3:47 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 9, 3:47 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 AM CST SUN JAN 9 2011
.DISCUSSION...
WINTER STORM TRYING TO TAKE SHAPE JUST TO OUR WEST THIS MORNING
AS THIS FORECAST WILL HINGE ON THE EVAPORATIVE COOLING PROCESS
FOR PRECIPITATION TRANSITIONS AS WE GO THROUGH THE DAY.
THERE HAVE BEEN A FEW REPORTS OF SLEET MIXING IN WITH THE RAIN TO
OUR WEST BUT FOR THE MOST PART AS OF 3 AM...PREDOMINANT
PRECIPITATION TYPE HAS BEEN RAIN. TEMPERATURES ARE OBVIOUSLY
COOLER ACROSS OUR NORTHERN ZONES AS WELL AS OUR EASTERN ZONES
COMPARED TO TEMPERATURES TO OUR WEST WHERE THE RAIN IS FALLING AND
THIS WILL PLAY A ROLE ON JUST HOW MUCH SLEET/SNOW ACCUMULATION OUR
AREA WILL SEE TODAY.
DID NOT MAKE ANY CHANGES TO THE WINTER STORM WARNING TODAY THROUGH
THIS EVENING. WHILE MODEL MOS SFC TEMPERATURES ARE TOO COOL ACROSS
OUR WESTERN ZONES THIS MORNING...FEEL LIKE ONCE THE PRECIPITATION
MOVES INTO THE REGION FROM THE WEST...WE SHOULD SEE FALLING
TEMPERATURES THROUGH THE DAY ACROSS THE WEST AND NEAR STEADY TO
SLIGHTLY FALLING TEMPERATURES ACROSS THE NORTH AND EAST. THE NAM
HAS NOW COME IN COLDER THAN THE GFS WHICH IS QUITE A CHANGE FOR
THIS WEATHER PATTERN AS IT HAS BEEN THE WARMER MODEL. THE GFS
NEVER SATURATES THE AIR COLUMN...EVEN WITH MODERATE PRECIPITATION
FALLING IN ITS FORECAST SOUNDINGS SO HAVE DISCOUNTED THIS MODEL
FOR THE FORECAST. INSTEAD HAVE TRENDED TOWARDS A NAM/ECMWF BLEND
FOR PRECIPITATION TYPE AND TRANSITIONS AS WE GO THROUGH THE DAY
INTO THIS EVENING. HAVING SAID THAT...STILL KEEPING A MIX BAG OF
RAIN AND SLEET ACROSS THE I-20 CORRIDOR OF NE TX THIS MORNING WITH
ALL RAIN ACROSS OUR EXTREME SOUTHERN ZONES AND A MIXTURE OF SLEET
AND SNOW ACROSS OUR NORTHERN THIRD FOR THIS MORNING. STILL
CONCERNED WITH FREEZING RAIN CHANCES THROUGHOUT THE DAY ACROSS OUR
EASTERN ZONES WHERE HPC NOW HAS A HIGH RISK OF AT LEAST .25"
ACCUMULATIONS AND WILL HIT THIS HARD IN THE MORNING WSW PRODUCT.
IF THERE HAS BEEN A TREND OVER THE LAST 24 HOURS...IT HAS BEEN FOR
A SLIGHT TRANSITION NORTH FOR THE BEST SNOWFALL ACCUMULATIONS
THROUGH THIS EVENING AND LESS AMOUNTS ALONG THE I-20 CORRIDOR OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS IS DEPICTED IN THE
MODELS AS WELL AS HPC'S INTERNAL SNOW GRAPHICS. STILL LOOKING LIKE
WE COULD SEE A 4-6" SNOW ALONG A 30 MILE WIDE AREA OF THE INTERSTATE
30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WITH LESSER
AMOUNTS 2-4" ALONG THE I-20 CORRIDOR OF NE TX AND NORTH OF THE
I-20 CORRIDOR OF NW LA. COULD EASILY SEE EXTREME NORTHERN PORTIONS
OF NW LA...CLOSER TO THE ARKANSAS BORDER SEEING 2-4" THROUGH THIS
EVENING WHILE THE I-20 CORRIDOR ITSELF INCLUDING THE SHREVEPORT
AND BOSSIER CITY AREAS ONLY SEEING AN INCH OR TWO.
SYSTEM EXITS THE REGION THIS EVENING TAKING WITH IT A MAJORITY OF
THE PRECIPITATION AS TEMPERATURES COOL TO BELOW FREEZING OVERNIGHT.
MODEL FORECAST SOUNDINGS SUPPORT A WARMING OF THE 850MB LAYER AS
THE MOISTURE DEPARTS THE AIR COLUMN FROM THE TOP DOWN. HOWEVER...A
COLD NOSE WILL STILL EXIST BELOW THIS 850MB LAYER WITH THE
MOISTURE PROFILE STILL SATURATED BELOW 850MB. WHAT THIS COULD
RESULT IN IS A PERIOD OF FREEZING DRIZZLE LATE TONIGHT THROUGH
EARLY MONDAY AREAWIDE...AND HAVE THUS MADE MENTION OF THIS IN THE
FORECAST PACKAGE. DEPENDING ON IF THIS OCCURS OR NOT...EITHER AN
EXTENSION OF THE WINTER STORM WARNING OR A WINTER WEATHER ADVISORY
MAY BE NEEDED AFTER MIDNIGHT TONIGHT THROUGH EARLY MONDAY MORNING
BUT WILL LET THE CURRENT WARNING PLAY OUT TODAY AND ALLOW THE DAY
SHIFT TO MAKE THE EXTENSION OR ADDITIONAL HEADLINE IF NECESSARY
FOR LATE TONIGHT AND EARLY MONDAY.
MAIN ARCTIC AIRMASS STILL POISED TO PUSH THROUGH THE AREA LATE
MONDAY NIGHT. WHILE IT WILL COME IN DRY...BITTERLY COLD
TEMPERATURES WILL FOLLOW FOR MUCH OF THE WEEK...ESPECIALLY AT
NIGHT WHERE CLEARING SKIES AND A SNOW PACK ACROSS OUR NORTHERN
ZONES WILL ALLOW FOR TEMPERATURES TO FALL WELL INTO THE TEENS. A
WARM UP IS IN STORE FOR THE END OF THE WEEK AS THE SFC HIGH SHIFTS
EAST OF THE REGION ALLOWING FOR A RETURN TO SOUTHERLY WINDS AND
WARMER TEMPERATURES.
THANKS FOR THE COORDINATION THIS MORNING FTW...LZK...HGX.
PRELIMS TO FOLLOW...13.
&&
.AVIATION...
VFR CONDITIONS EXIST ACROSS THE CWA...FOR THE TIME BEING. HOWEVER...
LOW VFR...TEMPO MVFR CIGS...MOVING EAST OF INTERSTATE 35...AND
CONTAINING LIGHT RAIN...AS TEMPS IN THE LOWER TO MID 40S. WITH
DEWPOINTS IN MID 20S...ADDITIONAL COOLING MAY RESULT IN LIGHT SLEET
MIX. CONDITIONS WILL TRANSITION TO MVFR/IFR CIGS MOST OF AREA BTWN
12-15Z AS A SURFACE LOW TRACKS EASTWARD ALONG THE GULF COAST.
COOLING ALOFT WILL ALLOW FOR TRANSITION TO PREDOMINANT SNOW AS MAIN
PCPN TYPE...WITH EXCEPTION OF LFK TERMINAL...WHICH WILL SEE
RAIN...WITH POSSIBLE SLEET MIX. MORNING SLEET SHOULD BE MINIMAL AT
TYR AND GGG TERMINALS...POSSIBLE AT SHV TERMINAL...BUT MORE
PREDOMINANT WITH EVAP COOLING AT MLU...TXK...AND ESPECIALLY ELD
TERMINALS. TRANSITION TO SNOW WITH COOLING ALOFT BY AROUND 18Z
EXPECTED AT TXK AND ELD TERMINALS WITH ACCUMULATIONS ON GROUND
EXPECTED. INTERSTATE 20 CORRIDOR MAY SEE SAME TRANSITION...AND LIGHT
ACCUMULATIONS ON GROUND POSSIBLE...WITH CONDITIONS MORE MARGINAL. AS
DRIER AIR MOVES INTO MID LVLS WITH WRAPAROUND BEGINNING AFTER 0Z
MONDAY...SNOW CRYSTAL GROWTH WILL DIMINISH...AND TRAPPED LOW LVL
MOISTURE IN SUBFREEZING TEMPS MAY CREATE A WINDOW OF OPPORTUNITY FOR
FREEZING DRIZZLE. THIS WOULD BE MOST LIKELY PERIOD FOR AVIATION
CONCERNS...WITH ICING...AND IFR CIGS AND POSSIBLY IFR VSBY COMBINED
HAZARDS TO AIRCRAFT. AS SFC LOW BECOMES CLOSER IN PROXIMITY...E TO
NE WINDS INCREASE TO 10 TO 15 KTS DURG AFTN. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 35 27 38 26 39 / 100 60 20 10 0
MLU 33 31 36 28 39 / 100 80 20 10 0
DEQ 33 25 34 22 34 / 100 70 20 10 0
TXK 33 25 34 23 35 / 100 70 20 10 0
ELD 33 26 34 23 36 / 100 80 20 10 0
TYR 41 26 38 24 37 / 100 50 20 10 0
GGG 38 26 37 26 38 / 100 50 20 10 0
LFK 41 30 42 28 41 / 100 50 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-018-019-021.
OK...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: OKZ077.
TX...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: TXZ096-097-108>112-124>126-136>138-150-151.
&&
13/07Hazardous weather outlook, Jan 9, 5:49 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 AM CST SUN JAN 9 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-091800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
NATCHITOCHES-WINN-CALDWELL-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
549 AM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A WINTER STORM WARNING REMAINS IN EFFECT TODAY THROUGH MIDNIGHT
TONIGHT.
A STRONG UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE INTO THE
REGION FROM THE WEST TODAY WITH WINTER PRECIPITATION POSSIBLE
ACROSS MUCH OF THE FOUR STATE REGION. THE WINTER PRECIPITATION IS
EXPECTED TO CONTINUE THROUGHOUT THE DAY...BEFORE ENDING FROM WEST
TO EAST LATE THIS EVENING.
THE PRECIPITATION WILL LIKELY FALL IN THE FORM OF SLEET...MIXED
WITH SNOW ACROSS THE NORTHERN HALF OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHERN ARKANSAS LATER THIS MORNING. FURTHER SOUTH
TOWARDS THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND
NORTHWEST LOUISIANA...RAIN WILL BE MIXED WITH SLEET THIS
MORNING...BEFORE CHANGING OVER TO SNOW LATER THIS AFTERNOON INTO
THIS EVENING. ACROSS THE INTERSTATE 20 CORRIDOR OF NORTH CENTRAL
AND NORTHEAST LOUISIANA...THERE WILL BE A POSSIBILITY OF FREEZING
RAIN...MIXED WITH SLEET THROUGHOUT THE DAY WITH SOME SNOW MIXING
IN THIS AFTERNOON AND TONIGHT.
SNOW ACCUMULATIONS OF 4 TO 6 INCHES WITH ISOLATED HIGHER
AMOUNTS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AS WELL AS SOUTHWEST AND SOUTHERN
ARKANSAS THROUGH TONIGHT. FURTHER SOUTH ALONG THE INTERSTATE 20
CORRIDOR OF NORTHEAST TEXAS...2 TO 4 INCHES OF SNOW WILL BE
POSSIBLE WITH SLEET ACCUMULATIONS NEAR ONE INCH POSSIBLE. FURTHER
EAST NEAR THE INTERSTATE 20 CORRIDOR OF NORTHWEST LOUISIANA...2 TO
4 INCHES OF SNOW WILL BE POSSIBLE...WITH THE HIGHER AMOUNTS
EXPECTED FOR THOSE PORTIONS OF PARISHES CLOSER TO THE ARKANSAS
BORDER...NORTH OF THE INTERSTATE 20 CORRIDOR. FINALLY...ACROSS
NORTHEAST LOUISIANA...FREEZING RAIN AND SLEET ACCUMULATIONS COULD
TOTAL NEAR ONE INCH WITH SNOW TOTALS OF 1 TO 2 INCHES POSSIBLE.
MAIN IMPACT WILL BE ICE AND OR SNOW ACCUMULATION ON BRIDGES
AND OVERPASSES. WIDESPREAD POWER OUTAGES ARE NOT EXPECTED...BUT
SOME BREAKAGE OF TREE LIMBS COULD OCCUR...RESULTING IN ISOLATED
POWER FAILURES...ESPECIALLY IF AREAS OF NORTH CENTRAL AND
NORTHEAST LOUISIANA SEE PERIODS OF LIGHT FREEZING RAIN THROUGHOUT
THE DAY. WHILE THE WINTER STORM SYSTEM IS EXPECTED TO MOVE NORTH
AND EAST OF THE REGION LATE TONIGHT...TAKING MUCH OF THE
PRECIPITATION WITH IT...THERE WILL BE A CHANCE OF LIGHT FREEZING
DRIZZLE ACROSS THE ENTIRE FOUR STATE REGION LATE TONIGHT INTO
EARLY MONDAY. ADDITIONAL ADVISORIES MAY BE NEEDED IF THIS LIGHT
FREEZING DRIZZLE MATERIALIZES OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE STORM SYSTEM IS EXPECTED TO BE NORTH AND EAST OF THE REGION BY
MONDAY BUT WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING LATE
TONIGHT AND REMAIN BELOW FREEZING THROUGH MONDAY MORNING...THERE
WILL BE A POSSIBILITY OF LIGHT FREEZING DRIZZLE THROUGHOUT THE
REGION. THIS COULD RESULT IN HAZARDOUS DRIVING CONDITIONS...ON TOP
OF WHAT LEFT OVER ICE AND SNOW ACCUMULATION THE REGION SEES TODAY
INTO THIS EVENING.
.SPOTTER INFORMATION STATEMENT...
CONTINUE TO MONITOR FUTURE UPDATES TO THE WEATHER FORECAST TODAY
AS CONDITIONS WILL LIKELY BEGIN TO DETERIORATE AS WE HEAD INTO
THE AFTERNOON HOURS. CHANGES TO THE FORECAST MAY BECOME NECESSARY
AS THE SYSTEM APPROACHES WHICH COULD IMPACT ICE AND SNOW AMOUNTS
ACROSS THE REGION.
LAZ017-020-022-TXZ149-152-153-165>167-091800-
SABINE LA-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
549 AM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THE WINTER STORM...WHICH WILL BE IMPACTING AREAS NORTH OF THE
REGION...WILL LIKELY ONLY PRODUCE RAIN WITH EMBEDDED THUNDERSTORMS
TODAY INTO THIS EVENING FOR THE EXTREME SOUTHERN COUNTIES AND
PARISHES OF DEEP EAST TEXAS AND WEST CENTRAL AND EAST CENTRAL
LOUISIANA. THERE COULD BE PERIODS OF SLEET MIXING IN WITH THE RAIN
AT TIMES TODAY BUT THERE SHOULD BE LITTLE IF ANY ICE ACCUMULATION
EXPECTED.
WHILE THE STORM SYSTEM IS EXPECTED TO MOVE NORTH AND EAST OF THE
REGION LATE TONIGHT...TAKING MUCH OF THE PRECIPITATION WITH
IT...THERE WILL BE A CHANCE OF LIGHT FREEZING DRIZZLE ACROSS THE
REGION AS TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE
TONIGHT. ADDITIONAL ADVISORIES MAY BE NEEDED IF THIS LIGHT
FREEZING DRIZZLE MATERIALIZES OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE STORM SYSTEM WILL BE NORTH AND EAST OF THE REGION BY MONDAY
BUT WITH TEMPERATURES EXPECTED TO FALL BELOW FREEZING LATE TONIGHT
AND REMAIN BELOW FREEZING THROUGH MONDAY MORNING...THERE WILL BE A
POSSIBILITY OF LIGHT FREEZING DRIZZLE THROUGHOUT THE REGION. THIS
COULD RESULT IN HAZARDOUS DRIVING CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
CONTINUE TO MONITOR FUTURE UPDATES TO THE WEATHER FORECAST TODAY
AS A SLIGHT CHANGE IN THE TRACK OF THE STORM SYSTEM COULD DRAW
COLDER AIR INTO THE REGION...WHICH WOULD RESULT IN MORE IN THE
WAY OF WINTER PRECIPITATION ACROSS THE REGION.
13
Winter Storm, Columbia
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Columbia forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet and snow fell across Columbia County Arkansas. Freezing rain amounts ranged from between one quarter to one half inches with one half inch of sleet also reported across portions of the county. The city of Magnolia reported 2 inches of snow with the storm as well.
Winter Storm, Hempstead
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Hempstead forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.735, -93.668 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet and snow fell across Hempstead County, Arkansas. Freezing rain amounts ranged near one quarter of an inch along with one quarter of an inch of sleet across the county. The city of Hope reported 6 inches of snow with the storm as well.
Winter Storm, Howard
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Howard forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.089, -93.993 (the zone’s center; the record gives no point)
A combination of freezing rain, sleet and snow fell across Howard County, Arkansas. Freezing rain amounts and sleet amounts were near one quarter of an inch across the county while a snowfall totals of 7 inches was reported in Dierks and Nashville with 5 inches of snow reported in Tolette, Arkansas.
Winter Storm, Lafayette
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.241, -93.607 (the zone’s center; the record gives no point)
Winter Storm, Little River
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Little River forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.701, -94.234 (the zone’s center; the record gives no point)
Winter Storm, Miller
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Miller forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.312, -93.892 (the zone’s center; the record gives no point)
Winter Storm, Nevada
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Nevada forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.664, -93.307 (the zone’s center; the record gives no point)
Winter Storm, Sevier
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Sevier forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.997, -94.241 (the zone’s center; the record gives no point)
Winter Storm, Union
- When
- January 9, 7:00 AM CST to 11:45 PM CST
- Where
- Union forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.171, -92.597 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Alabama, January 9 to 10, 20112 deaths · 9 injured · 39 events
- Winter Storm and Winter Weather in Kansas, January 9 to 10, 20111 death · 14 injured · $767,000 · 9 events
- Winter Storm in Louisiana, January 9, 20112 deaths · 2 injured · 8 events
- Ice Storm and Winter Storm in Georgia, January 9 to 14, 20111 death · 6 injured · $55,000 · 92 events
- Heavy Snow in Texas, January 9, 20111 death · $970,000 · 8 events
- Winter Storm and Winter Weather in Nebraska, January 9 to 12, 20111 death · 4 injured · 43 events
- Tornadoes and Hail in Texas, January 9, 2011$8.7 million · EF1 · 21 events
- Heavy Snow and Winter Weather in South Dakota, January 9 to 10, 20111 death · 24 events
- Winter Storm in Mississippi, January 9 to 10, 20111 death · 22 events
- Ice Storm and Heavy Snow in Mississippi, January 9, 2011$1.5 million · 46 events
- Heavy Snow in Arkansas, January 9, 2011$190,000 · 2 events
- Ice Storm and Winter Weather in Louisiana, January 9, 2011$120,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 267075, 267076, 267077, 267078, 267079, 267080, 267081, 267082, 267083.